Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2016, 10:13 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 30, 2016, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.7
The text
As transmitted.
343
WUUS54 KMEG 010313
SVRMEG
ARC075-121-010400-
/O.NEW.KMEG.SV.W.0066.160501T0313Z-160501T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 1100 PM CDT
* AT 1012 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IMBODEN...
OR 8 MILES WEST OF POCAHONTAS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...IMBODEN...RAVENDEN...REYNO...MAYNARD...BIGGERS...
RAVENDEN SPRINGS...DALTON...ATTICA...ELKINS PARK...MIDDLEBROOK...
HAMIL...BROCKETT...ELM STORE...ELEVEN POINT...INGRAM...STOKES...
BRAKEBILL...SHARUM AND PITMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
3641 9077 3640 9075 3631 9075 3612 9118
3624 9127 3633 9126 3633 9128 3637 9128
3637 9129 3639 9129 3639 9131 3642 9131
3642 9135 3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0312Z 247DEG 38KT 3627 9111
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
987
WWUS54 KMEG 010336
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 PM CDT SAT APR 30 2016
ARC075-010344-
/O.CAN.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
LAWRENCE AR-
1036 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
3641 9077 3640 9075 3631 9075 3621 9097
3645 9114 3650 9107
TIME...MOT...LOC 0334Z 239DEG 36KT 3631 9093
$$
ARC121-010400-
/O.CON.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
RANDOLPH AR-
1036 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN RANDOLPH COUNTY...
AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POCAHONTAS...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
REPORTS OF PEA TO MARBLE SIZED HAIL HAVE BEEN RECEIVED FROM THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...REYNO...MAYNARD...BIGGERS...ATTICA...ELKINS PARK...
HAMIL...MIDDLEBROOK...BROCKETT...INGRAM...STOKES...BRAKEBILL...
PITMAN...ENGELERG AND WARM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
3641 9077 3640 9075 3631 9075 3621 9097
3645 9114 3650 9107
TIME...MOT...LOC 0334Z 239DEG 36KT 3631 9093
HAIL...1.00IN
WIND...60MPH
$$
TLSJR386
WWUS54 KMEG 010402
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SAT APR 30 2016
ARC121-010412-
/O.EXP.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
RANDOLPH AR-
1102 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
3641 9077 3640 9075 3631 9075 3621 9097
3645 9114 3650 9107
TIME...MOT...LOC 0401Z 247DEG 38KT 3631 9093
$$
TLSJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:59 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 30, 7:59 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 759 PM CDT SAT APR 30 2016 .DISCUSSION... UPDATE WILL BE OUT SHORTLY. CURRENTLY NO SHOWERS OR THUNDERSTORMS ACROSS THE AREA. HOWEVER...THERE IS SEVERE WEATHER JUST TO THE WEST. IT IS MOVING TOWARD NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A CHANCE THAT THESE MAY BE SEVERE...HOWEVER...CURRENT CONDITIONS INDICATE THE ATMOSPHERE IS MORE STABLE OVER THE MID-SOUTH THAN CENTRAL ARKANSAS. WILL CONTINUE TO MONITOR STORMS. LOWERED POPS THIS EVENING FOR NORTH MISSISSIPPI AS NOT EXPECTING ANYTHING TILL AFTER MIDNIGHT. AFTER MIDNIGHT IT IS POSSIBLE FOR SOME STORMS TO DEVELOP. ALSO THERE IS THE POSSIBILITY OF SOME PATCHY FOG OVERNIGHT IN SOME AREAS...SO INCLUDED THAT IN MOST AREAS WITH THE EXCEPTION OF NORTH MISSISSIPPI. TLSJR && .PREV DISCUSSION... /ISSUED 642 PM CDT SAT APR 30 2016/ UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 256 PM CDT SAT APR 30 2016/ DISCUSSION... CURRENT RADAR IMAGES SHOW AN AREA OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR BATESVILLE AND OXFORD SOUTH TO THE GULF COAST. MORE OF THESE SHOWERS AND THUNDERSTORMS WILL ROTATE INTO NORTHEAST MISSISSIPPI THIS AFTERNOON. SOME OF THESE MAY BECOME STRONG TO SEVERE. MEANWHILE...A COLD FRONT STRETCHES ACROSS SOUTHWEST MISSOURI. THE LATEST HRRR SHOWS SOME DEVELOPMENT ALONG THE FRONT THAT WILL MOVE INTO NORTHEAST ARKANSAS AROUND 7 PM. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. MODELS ARE HAVING A HARD TIME WITH THIS PATTERN AND DIFFERENCES BEGIN ON HOW FAR THE FRONT WILL MOVE INTO THE MIDSOUTH. THE NAM STALLS THE FRONT FROM PARIS TO MEMPHIS WHILE THE GFS STALLS IT FURTHER SOUTH. WHEREVER THE FRONT STALLS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT BY THE AFTERNOON INTO THE EVENING HOURS. A SFC LOW WILL DEVELOP ALONG THE FRONT IN NORTHERN LOUISIANA AND TRACK NORTHEASTWARD. THIS WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. HAVE BUMPED UP POPS TO LIKELY FROM MEMPHIS SOUTHWARD. THE FRONT WILL BEGIN SHIFTING SOUTHWARD MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT. BEYOND TUESDAY...A LARGE UPPER TROF WILL SET UP OVER THE OHIO VALLEY. THE TROF WILL EVENTUALLY EVOLVE INTO A CUT OFF INTO AN UPPER LOW. AT THE SFC...HIGH PRESSURE WILL REMAIN OVER THE UPPER MIDWEST WHICH WILL KEEP NORTHERLY WINDS OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM AROUND 70 TO THE MID 70S. BY SATURDAY...AN UPPER RIDGE WILL BEGIN SHIFTING EASTWARD ALLOWING TEMPERATURES TO WARM UP BACK TO NORMAL. KRM && .AVIATION... SEVERAL SHORT TERM/HIGH RES MODELS INDICATE INCREASING TSRA ACTIVITY AFTER 00Z FOR ALL FOUR TAF SITES.. HOWEVER THERE IS NOT ENOUGH CONFIDENCE ATTM TO ADD TSRA TO TAFS. DUE TO THE ISOLATED NATURE OF THESE STORMS... DECIDED ON VCTS FOR ALL 4 SITES. BEST CHANCES HOWEVER WILL BE AT KJBR WITH THE STORMS CURRENTLY IN NORTH CENTRAL ARKANSAS MOVING TOWARDS THE REGION. LIFR CONDITIONS ARE ALSO POSSIBLE OVERNIGHT WITH THE DEVELOPMENT OF FOG AND LOWERED CEILINGS AT EACH SITE. FOG SHOULD DISSIPATE AND CEILINGS SHOULD LIFT TOMORROW MORNING. A FRONTAL PASSAGE WILL TURN WINDS FROM THE SOUTH TO THE NORTHWEST TOMORROW. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 30, 7:00 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CDT SAT APR 30 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 700 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. TLSJR
In the hours before
Special weather statement, Apr 30, 4:22 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SAT APR 30 2016
MSZ022-023-302145-
CALHOUN MS-CHICKASAW MS-
422 PM CDT SAT APR 30 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
EASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 422 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DERMA...OR 17 MILES
WEST OF HOUSTON...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN CALHOUN AND WESTERN CHICKASAW COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3379 8943 3408 8922 3407 8904 3399 8890
3372 8920 3372 8932
TIME...MOT...LOC 2122Z 217DEG 20KT 3380 8929The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Apr 30, 10:48 PM CDT | Special Weather Statement | MEG | Clay | 42 min |
| May 1, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 35 min |
| May 1, 1:46 AM CDT | Special Weather Statement | MEG | Lawrence | 29 min |
| May 1, 2:36 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 114 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.